Texas, 2025Flash Flood in Texas, June 14, 2025
June 14, 2025 · NWS EWX · 1 event in 1 county or zone
An outflow boundary moved inland from the coast and generated thunderstorms over the Coastal Plains. Some of these storms produced locally heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary moved inland from the coast and generated thunderstorms over the Coastal Plains. Some of these storms produced locally heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 14, 12:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 14, 12:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
155 PM CDT Sat Jun 14 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Sunday night)
Issued at 153 PM CDT Sat Jun 14 2025
Key Message:
- Isolated to scattered convection this afternoon/early evening and
again on Sunday.
Convection ongoing across the coastal plains and Highway 77 corridor
will continue and gradually spread westward. We expect to see new
convective development to the west of where storms are ongoing as a
westward moving outflow boundary helps to initiate additional
showers and storms. This includes the I-35 corridor into portions of
the Hill Country. A few of the stronger storms will be capable of
producing locally heavy rainfall, gusty outflow winds and frequent
lightning strikes. Some minor flooding may also develop especially
over the coastal plains of Karnes, DeWitt and Lavaca counties where
some notable rainfall totals have occurred as of late. We should see
a gradual decrease in the coverage of showers and storm through the
early evening hours as daytime heating ends.
On Sunday, we expect to see a similar weather pattern develop with
convection initially developing over the coastal plains, then
gradually spreading westward into the I-35 corridor, Hill Country
and possibly as far west as portions of the southern Edwards
Plateau. Temperatures on Sunday will range from near 100 degrees
along the Rio Grande to the lower 90s in the Hill Country. Some
highs may stay down in the lower 90s over the coastal plains if
precipitation and cloud cover develop as expected.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 153 PM CDT Sat Jun 14 2025
Key Messages:
- Seasonably hot and humid conditions expected through next week.
- Ridging remains west of the area, allowing periodic rain and storm
chances to move in behind north to northwesterly flow aloft.
Mid-level ridging will remain close enough influence our sensible
weather through the start of the upcoming week. Temperatures will
warm into the mid to upper 90s outside of the Rio Grande Plains
where highs will top out in the 100-105 range through Wednesday.
With our recent rains adding copious amounts of moisture to the
soil, evapotranspiration will result in sticky/humid conditions this
week, particularly in the mornings. Afternoons should see enough
mixing out that heat indices remain in check.
By mid to late week, a slightly more active pattern looks to return
as both GFS/ECMWF operational and ensembles indicate northerly to
northeasterly flow aloft bringing the storm track back into South
Central Texas. The seabreeze should also be a bit more active by
late week as well, resulting in a return to rain and storm chances
each day Thursday through Saturday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Jun 14 2025
The main update this forecast cycle was to add a TEMPO group for
TSRA for the I-35 sites, mainly between 20-24Z. Daytime heating and a
westward propagating outflow boundary should be enough to yield
isolated to scattered coverage of storms along and east of I-35 this
afternoon. Otherwise, look for a return of low clouds and MVFR cigs
for all TAF sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 94 75 94 / 20 30 10 10
Austin Bergstrom Intl Airport 76 94 75 94 / 20 30 10 10
New Braunfels Muni Airport 76 92 75 93 / 20 30 10 10
Burnet Muni Airport 74 92 73 93 / 20 30 10 10
Del Rio Intl Airport 79 99 78 100 / 0 10 0 0
Georgetown Muni Airport 76 94 74 93 / 20 30 10 10
Hondo Muni Airport 76 94 75 94 / 20 20 10 10
San Marcos Muni Airport 76 94 75 93 / 20 30 10 20
La Grange - Fayette Regional 76 90 75 90 / 20 50 10 30
San Antonio Intl Airport 77 94 75 94 / 20 30 10 10
Stinson Muni Airport 78 94 76 95 / 20 30 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Platt
Long-Term...MMM
Aviation...Platt
In the hours before
Special weather statement, Jun 14, 1:18 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
218 PM CDT Sat Jun 14 2025
TXZ224-141945-
De Witt TX-
218 PM CDT Sat Jun 14 2025
...A strong thunderstorm will impact portions of southwestern DeWitt
County through 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorktown, moving west at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Yorktown, Nordheim, Cotton Patch, Gruenau, and New Davy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2891 9744 2889 9747 2891 9767 2897 9772
2907 9768 2916 9754 2906 9734
TIME...MOT...LOC 1917Z 081DEG 7KT 2897 9755
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
27Special weather statement, Jun 14, 1:44 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
244 PM CDT Sat Jun 14 2025
TXZ173-194-142015-
Williamson TX-Lee TX-
244 PM CDT Sat Jun 14 2025
...A strong thunderstorm will impact portions of southeastern
Williamson and northwestern Lee Counties through 315 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Thrall, or 11 miles northeast of Elgin, moving
northwest at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Taylor, Thrall, Coupland, Rices Crossing, Noack, Beyarsville, Hare,
and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3048 9717 3046 9715 3036 9725 3042 9736
3042 9738 3044 9740 3044 9742 3046 9744
3046 9746 3048 9749 3070 9725
TIME...MOT...LOC 1944Z 129DEG 7KT 3047 9726
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
27
#Yura
#Zeitler
#YBFlash Flood, De Witt
- When
- June 14, 2:00 PM CST to 4:45 PM CST
- Where
- De Witt County, 2.86 mi S of Yorktown to 3.28 mi S of Yorktown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.939, -97.496
Thunderstorms produced heavy rain that led to flash flooding. There was water over Hwy 119 along with other low water crossings flooded near Smith Creek south of Yorktown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272350.